MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due diligence was executed for this event.Event date is not known.Supplemental report(s) will be filed as any information becomes available.The device has been returned and a device evaluation completed for it.Manufacture date is not available.The user¿s complaint was confirmed.Upon inspection and testing, it was observed that the probe unit pink rubber had a crack.A leak was observed from the distal end.Additionally, the ultrasound image had some broken elements and the control knob had some play.
 
Event or Problem Description
As reported for this event, during reprocessing when the device cover was removed for the leak test, the crack in the distal end was noted.There is no harm reported to any patient.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.The device history record review (dhr) confirmed that device conformed to specifications at the time of shipment.There were no abnormalities, special adoption, or variations in manufacturing.The root causes could not be identified.Based on the investigation, the probable causes are shown below: it was confirmed from the results of the dhr review that no cracks were found in the acoustic lens at the time of shipment.There were scratches on the distal end and lack of acoustic ray.Thus, it is determined that an external force was applied to the distal end, leading to the indication phenomenon of crack in the pink rubber and broken elements of the ultrasound image.The instructions for use, provided with the shipment of the device, includes the following statements: important information ¿ please read before use: do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.This could cause abnormalities in the visual and/or ultrasonic images.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10885517
Report Number8010047-2020-09315
Device Sequence Number3254115
Product Code ODG
UDI-Device Identifier04953170310546
UDI-Public04953170310546
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1